someone asked me a question today...
ok... I got one big question???
1.) are you on the prozac???
and if you are... how long have you been taking it???
I'm just curious about those SSRI's and their long term affects. since, I got suckered into
taking paxil for three years.... but, really.... I just read some of your bloggage and I want
to make small talk.. heheheh
here's my response
well, here's the thing. bi-polar disorder runs in my family on my mom's side. probably something else on my dad's. i've suffered from mild to severe panic attacks, but nothing that's ever sent me to the hospital. i know the difference between a heart attack and an anxiety attack for some strange reason. heavy mood swings, severe depression and manic episodes a few times a year are common w/ bi-polar disorder.
anyway, so my life changed drastically after my divorce. i was never on medication before, but after that, the miscarriage with my current husband and the fighting that we do i simply wasn't able to cope anymore. this brought me a lot of shame i think. well.. i finally decided last year to see a psychiatrist and hear what he had to say. initially he didn't put me on anything and had me see a marriage counselor. she agreed with everything i said, which is really a pain, but it's not like anyone could disagree with me either. the things that my husband does are ridiculous, the way he talks to me sometimes is unacceptable and yeah he goes too far sometimes BUT that does not give me the right to lose my mind and hurt him. yeah, i know it's like a fly trying to bite a cow, but that's not the point. so after a few visits with her i went back to the psych and told him what was gonig on.
he put me on prozac, but that made me not want to do anything. yeah, i had more control, but i still had rage and i couldn't clean my house. adderall was next (adhd med), but i started having more panic attacks so he added stratterra (adhd/anxiety med). at first things were great, but eventually it all started going wrong again when i tried to bash my skull in so i immediately stopped the adderal on my own saw my dr who told me i did the right thing and put me on the depakote i demanded. (depakote is good for bi-polar and if it worked for my little sister it'll work for me). again, i started feeling better, but see...it all coincides with my menstrual cycle so it takes a while for me to see it's not doing the trick. my husband nearly left me (he's a little dramatic though) so i begged him to stay and i went to see my dr to give me another pill similar to the ones my sister takes. i believe her pill is zanex...mine is klonopin. as my dr said, "you should only take the klonopin when the shit hits the fan." the shit has hit the fan a few times, but with that pill i'm able to stave off the severe attacks that my mood stabilizer (depakote) can't.
that's why i'm feeling better. hopefully it stays that way. of course, you should not take this as medical advise. i mean, your dr knows best when it comes to what medication to give you. my attacks would not have been as bad from the beginning if i had listened to him. i was hoping so badly that all i had was adhd that i clung to the adderall in the hopes that it would work for me. i was wrong...very wrong.
remember that underlying conditions could affect the way your meds affect you too. those symptoms are important so tell your dr about them. ....damn... i really do write too much! lmao! ~maharet
UNFOURTUNATELY, i never did get to answering his question did i? lmao SO the long term effects? i have no idea. i've only been trying these medications for less than a year. the depakote is wreaking havoc on my womanly functions. i'm having SEVERE breast pain, elongated periods and cramping during ovulation. in the beginning i thought i was pregnant which sent me into a few more manic episodes (while on strattera + depakote) as we all know i want to have a baby NOW, but...anyway, and so long as i'm on this medication i can't get pregnant so there. i have to deal with it.
medication can affect your kidneys, liver, gastrointestinal system ...it can have MANY effects on your body. it's best to read the warning labels and if you have more questions try http://www.rxlist.com/. i use that site all the time to read up on side effects and warnings. it helps to make educated choices and keeps you informed. use it BUT only as for informational purposes as you should consult your doctor at all times regarding your treatment.